IUD problems

Bonnie - posted on 05/11/2009 ( 6 moms have responded )

4

0

1

I had an IUD inserted about 8 months ago. After two months my periods became normal, but this month I started spotting for about two weeks, had my period, and now I'm back to spotting. It's been continuous now for almost four weeks. Is this normal??

6 Comments

View replies by

Sarah - posted on 05/17/2009

32

40

3

It really depends on the type of IUD that you have. I have a Mirena IUD. I have NOT had a period since I got it put in and that was 3 years ago. I love my IUD. Sometimes if it is not incerted in at the right moment of your cycle then it does take some time to get used to it. The important thing is to talk to YOUR OB/GYN. They know your body and your history. They will help you make the right choice of BC for you. I worked for an OB/GYN office for a long time and have asked and seen all the different things that can happen. The worst thing I think i heard was girls getting pregnant on them.But that was also because they had the IUD that didnt have the hormone in it like the Mirena, its called Paraguard. I dont want to scare you or anything like that. But it could be that the hormone in it isnt necessarily the right hormone for your body. Like I said you should talk to YOUR OB. They can direct you in the best way. I love my IUD. I have 2 years and then I have to renew mine. I would do it again in a heartbeat. It has been the simplest form of BC I have ever used. Hope this helps.

Kenya - posted on 05/15/2009

69

5

9

YOUR BODY HAS TO GET USED TO THAT IUD..ME MYSELF I WOULD NEVER GET THAT...IF U KEEP BLEEDI LIKE THAT TRY ANOTHER FORM

Shameeka - posted on 05/15/2009

78

0

8

I have had nothing but problems after I had the IUD inserted. My cycle is way off, after 6 months of it in, IT FELL OUT!!! my period has only come 3 times in the last 2 years I had to have cryosurgery because it had messed up my cervix. I don't recommend it to anyone

Rachael - posted on 05/14/2009

115

3

25

Yeah, spotting for up to a year plus after is normal. I spotted for the first year and change almost all the time it sucked so badly! After that I spot for a couple days every month or so but its never very much. I have one more year before I have to decide to renew mine or do something else and honeslty I dont know if I will do another IUD.

Eboni - posted on 05/13/2009

1

0

0

Having the same problem. I spot for about two weeks before my cycle actually starts. Besides that, my hair was falling out for about 6 months after I had it inserted, not removing it though. NO,NO, NO.

Alana - posted on 05/11/2009

1

14

1

My doctor told me that would be normal. I'm having the same problem with mine but for me I had my period for the first seven weeks after I got it inserted. Now I'm just spotting between periods. It's really annoying but I've spoken with my doctor and doctors from the health department and they say it is normal.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms